Alert archive / Michigan / Wind Advisories in 2011
Wind Advisory 16, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Nov 9, 2011, 12:12 PM EST for Luce County, Michigan. It took effect at Nov 9, 2011, 9:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2011, 12:12 PM EST (17:12 UTC)
- In effect from
- Nov 9, 2011, 9:00 PM EST
- Expired
- Nov 10, 2011, 3:26 AM EST
- In force
- 6 hr
- Issued by
- NWS Marquette, MI
County Luce County, MI
The radar
The Marquette radar (KMQT), 157 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 5.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 424 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787 WWUS73 KMQT 091712 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1212 PM EST WED NOV 9 2011 ...GUSTY NORTHWEST WINDS TONIGHT... .STRONG NORTHWEST WINDS ARE EXPECTED IN THE WAKE OF STORM SYSTEM TRACKING NORTH OF THE MACKINAC STRAITS INTO ONTARIO THIS EVENING. NORTHWEST WINDS WILL GUST AS HIGH AS 50 MPH...MAINLY FROM TWO HEART TO DEER PARK TONIGHT. MIZ007-100115- /O.NEW.KMQT.WI.Y.0016.111110T0200Z-111110T1200Z/ LUCE- INCLUDING THE CITY OF...NEWBERRY 1212 PM EST WED NOV 9 2011 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST THURSDAY. HAZARDOUS WEATHER... * NORTHWEST WIND GUSTS TO NEAR 50 MPH ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE TONIGHT FROM TWO HEART TO DEER PARK. * LAKE EFFECT SNOW AND BLOWING SNOW WILL ALSO CAUSE REDUCED VISIBILITY AT TIMES TONIGHT...ESPECIALLY ALONG THE LAKE SUPERIOR SHORELINE. IMPACTS... * LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE BLOWN AROUND EASILY. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT...ESPECIALLY ON ROADS IN EXPOSED AREAS NEAR LAKE SUPERIOR. * TREE LIMBS MAY COME DOWN DURING STRONGER WIND GUSTS...LEADING TO SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ VOSS
2 follow-up statements
032 WWUS73 KMQT 092121 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 421 PM EST WED NOV 9 2011 ...GUSTY NORTHWEST WINDS TONIGHT... .STRONG NORTHWEST WINDS ARE EXPECTED IN THE WAKE OF STORM SYSTEM TRACKING NORTH OF THE MACKINAC STRAITS INTO ONTARIO THIS EVENING. NORTHWEST WINDS WILL GUST AS HIGH AS 50 MPH...MAINLY FROM TWO HEART TO DEER PARK TONIGHT. MIZ007-100500- /O.CON.KMQT.WI.Y.0016.111110T0200Z-111110T1200Z/ LUCE- INCLUDING THE CITY OF...NEWBERRY 421 PM EST WED NOV 9 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST THURSDAY... HAZARDOUS WEATHER... * NORTHWEST WIND GUSTS TO NEAR 50 MPH ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE TONIGHT FROM TWO HEART TO DEER PARK. * LAKE EFFECT SNOW AND BLOWING SNOW WILL ALSO CAUSE REDUCED VISIBILITY AT TIMES TONIGHT...ESPECIALLY ALONG THE LAKE SUPERIOR SHORELINE. IMPACTS... * LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE BLOWN AROUND EASILY. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT...ESPECIALLY ON ROADS IN EXPOSED AREAS NEAR LAKE SUPERIOR. * TREE LIMBS MAY COME DOWN DURING STRONGER WIND GUSTS...LEADING TO SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ TITUS
066 WWUS73 KMQT 100826 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 326 AM EST THU NOV 10 2011 ...GUSTY NORTHWEST WINDS DIMINISHING... .STRONG NORTHWEST WINDS CONTINUE TO WEAKEN IN THE WAKE OF A STORM SYSTEM THAT HAS PUSHED NORTHEAST OF LAKE SUPERIOR. NORTHWEST WINDS WILL GUST AS HIGH AS 40 MPH...MAINLY FROM TWO HEART TO DEER PARK EARLY THIS MORNING. MIZ007-100930- /O.CAN.KMQT.WI.Y.0016.000000T0000Z-111110T1200Z/ LUCE- INCLUDING THE CITY OF...NEWBERRY 326 AM EST THU NOV 10 2011 ...WIND ADVISORY IS CANCELLED... HAZARDOUS WEATHER... * NORTHWEST WIND GUSTS UP TO 40 MPH ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE THROUGH 6 AM EST FROM TWO HEART TO DEER PARK. IMPACTS... * LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH BINS WILL BE BLOWN AROUND EASILY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS MARQUETTE OR VISIT WEATHER.GOV/MQT FOR MORE INFORMATION. && $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Nov 9, 7:28 AM EST, 4 hours 44 minutes earlier.
Area forecast discussion, Nov 9, 7:28 AM EST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
728 AM EST WED NOV 9 2011
UPDATED AVIATION DISCUSSION FOR 12Z TAFS
.DISCUSSION...
A GREAT DEAL TO TALK ABOUT THIS MORNING WITH THE FIRST SIGNIFICANT
WINTER STORM OF THE SEASON TO AFFECT PARTS OF UPPER MICHIGAN TODAY
AND TONIGHT. PRECIPITATION HAS ALREADY SPREAD INTO FAR SOUTHERN UPPER
MICHIGAN THIS MORNING AHEAD OF DEEPENING LOW PRESSURE OVER MISSOURI.
THIS PRECIPITAITON IS CURRENTLY STILL RAIN WITH TEMPS STILL IN THE
MID-UPPER 30S. THE MODELS ARE IN GOOD AGREEMENT IN SHOWING THIS LOW
MOVING TO EASTERN UPPER MICHIGAN/EASTERN LAKE SUPERIOR BY THIS
EVENING WHILE DEEPENING TO AROUND 990 MB. THIS WILL PLACE MUCH OF
CENTRAL UPPER MICHIGAN UNDER THE DEFORMATION PRECIPITATION SHIELD FOR
MUCH OF THE AFTERNOON INTO THE EVENING HOURS. ALTHOUGH THERE WILL BE
SLIGHT DELAY IN THE TIMING OF PCPN THIS MORNING ESPECIALLY CLOSE TO
LAKE SUPERIOR...THE EXPECTATION IS THAT THE PRECIPITATION WILL END UP
BEING FAIRLY INTENSE THIS AFTERNOON INTO THIS EVENING WITH A NICE
TROWAL ALOFT HELPING TO DECREASE STABILITY AND SHARPEN THE
FRONTOGENETIC FORCING. IN FACT...THE ENTIRE SUITE OF MODEL GUIDANCE
HAS AROUND 1 INCH OF LIQUID ALONG AND EAST OF A BARAGA TO IRON RIVER
LINE TODAY INTO THIS EVENING. WITH THE LIKELIHOOD OF CONDITIONAL AND
PERHAPS EVEN CONVECTIVE INSTABILITY TODAY...THERE COULD BE LOCALLY
HIGHER AMOUNTS OF PCPN MOST LIKELY OVER CENTRAL UPPER MICHIGAN
DIRECTLY UNDER THE ASCENDING BRANCH OF THE FRONTOGENETIC CIRCULATION
WHICH IS ALSO JUXTAPOSITIONED WITH REDUCED STABILITY ASSOCIATED WITH
THE TROWAL ALOFT. STEEP LAPSE RATES ALOFT COMBINED WITH THE DEEPENING
UPPER SYSTEM ALOFT MAY ALLOW FOR SOME THUNDER ACROSS THE EAST LATE
THIS AFTERNOON INTO THIS EVENING AS WELL.
THE MODELS HAVE ALSO COME INTO VERY GOOD AGREEMENT ON THE THERMAL
STRUCTURE OF THE STORM. ALTHOUGH THERE WILL LIKELY BE A RAIN/SNOW
MIX INITIALLY THIS MORNING...MUCH OF THE INTERIOR WEST HALF OF THE
UPPER PENINUSLA WILL CHANGE TO SNOW BY EARLY AFTERNOON AS THE UPPER
SYSTEM BECOMES NEGATIVELY TILTED AND COLDER AIR WRAPS INTO THE AREA.
ALL MODEL GUIDANCE SHOWS AT LEAST -4C AT 850MB WEST OF A MQT TO IMT
LINE THIS AFTERNOON WHICH SHOULD BE ENOUGH COMBINED WITH THE INTENSE
PCPN RATES TO CHANGE PCPN TO ALL SNOW INLAND FROM THE GREAT LAKES.
WITH NEARLY 1 INCH OF PCPN THIS AFTERNOON INTO THIS
EVENING...SNOWFALL SHOULD BECOME QUITE HEAVY AND IN FACT WOULD NOT
BE SURPRISED TO SEE 1-2 INCH PER HOUR SNOWFALL RATES ESPECIALLY IF
WE CAN SEE SOME BANDING DEVELOP. THIS WILL MOST LIKELY CREATE A VERY
TRICKY EVENING COMMUTE.
SO...THE MAIN FOCUS WITH THIS PACKAGE ULTIMATELY DEALS WITH THE
RAIN/SNOW LINE...SNOW ACCUMULATIONS AND SUBSEQUENT WATCH UPGRADES.
WITH THE SLIGHTLY FURTHER EAST LOW TRACK...THIS WILL PLACE ALGER
COUNTY INTO THE COLDER AIR QUICKER AND UNDER HEAVIER PCPN. AS
SUCH...HAVE OPTED TO UPGRADE ALGER COUNTY TO A WARNING FOR THIS
AFTERNOON INTO TONIGHT. WILL LIKELY SEE A WIDE SPREAD OF SNOW ACCUMS
IN ALGER COUNTY FROM WEST TO EAST WITH AREAS NEAR CHATHAM SEEING
TOTALS UP TO 8 INCHES TODAY INTO THIS EVENING...WHILE GRAND MARAIS
WILL STAY RAIN MUCH LONGER AND WILL NOT SEE AS MUCH SNOW
ACCUMULATION UNTIL TONIGHT. AS FOR MENOMINEE AND DELTA
COUNTIES...WITH THE TEMPERATURES CURRENTLY STILL IN THE UPPER 30S
AND DWPTS STILL IN THE MID 30S...EXPECT IT WILL TAKE SOME TIME FOR
THEM TO COOL ENOUGH TO SWITCH TO SNOW. BY THE TIME IT DOES...THE
HEAVIER PCPN WILL HAVE MOVED THROUGH. NONETHELESS...IT SHOULD STILL
END UP SNOWING FOR A PERIOD OF TIME THIS AFTERNOON IN MENOMINEE AND
DELTA COUNTIES...AND HAVE OPTED TO ISSUE A WINTER WEATHER ADVISORY
FOR THOSE AREAS. THE DAY SHIFT WILL NEED TO KEEP A CLOSE EYE ON
THESE AREAS. IF IT DOES START SNOWING EARLIER THAN FORECAST...A
QUICK WARNING MAY NEED TO BE ISSUED. LAST BUT NOT LEAST...KEWEENAW
AND HOUGHTON COUNTIES. WITH THE FURTHER EAST TRACK...THE HEAVIEST
SNOW AND STRONGER WINDS WILL ALSO STAY EAST. WITH THE STRONG F-GEN
CIRCULATION...EXPECT A FAIRLY SHARP CUTOFF OF PCPN TO THE NORTHWEST
UNDER THE DESCENDING BRANCH OF THE AGEOSTROPIC CIRCULATION. IT WILL
LIKELY BE VERY CLOSE FOR THE KEWEENAW...BUT HAVE OPTED TO GO AHEAD
WITH AN ADVISORY FOR THAT AREA. IT IS QUITE POSSIBLE THAT HOUGHTON
MAY SEE VERY LITTLE SNOWFALL OUT OF THIS EVENING. HOWEVER...THE BEST
CHANCE FOR ACCUMULATING SNOW WOULD BE AT THE TIP OF THE KEWEENAW DUE
TO TERRAIN ENHANCEMENT AS WELL AS NEAR KENTON DUE TO THE PROXIMITY OF
THE DEFORMATION BAND.
AS FOR MAXIMUM ACCUMULATIONS...AM STILL EXPECTING 6 TO 11 INCHES
FROM A CRYSTAL FALLS/IRON MOUNTAIN TO NEGAUNEE TO CHATHAM
CORRIDOR...WITH POSSIBLE LOCALLY HIGHER AMOUNTS IF INTENSE BANDING
OCCURS AND/OR THUNDERSNOW /WHICH IS NOT OUT OF QUESTION GIVEN THE
REDUCED STABILITY ALOFT/. MAIN LIMITING FACTORS FOR HEAVIER SNOWFALL
AMOUNTS WILL BE THE WARM GROUND AN FAIRLY LOW SNOW RATIOS OF 10-15:1.
THE SYSTEM SNOW WILL TRANSITION TO MORE LAKE EFFECT LATER TONIGHT
INTO THURSDAY AS 850MB TEMPS DROP TO -7C. WNW-NW BOUNDARY LAYER
WINDS COMBINED WITH A DEEP MIXED LAYER WILL ALLOW FOR LES BANDS TO
DEVELOP IN THE FAVORED AREAS IN WESTERN UPPER MICHIGAN AS WELL AS
EAST OF MUNISING. IN FACT...THE BEST CHANCE FOR SNOW AT IWD WILL
LIKELY BE LATER TONIGHT INTO THURSDAY WITH THE LES. MOIST CYCLONIC
FLOW WILL ALLOW FOR LES TO CONTINUE THROUGH THURSDAY NIGHT BEFORE A
CLIPPER TYPE SYSTEM MOVES INTO THE AREA FOR FRIDAY. ALTHOUGH IT IS
NOT TERRIBLY COLD ALOFT...PARAMETERS ARE NOT UNFAVORABLE EITHER FOR
MODERATE LES THU INTO THU NIGHT...ESPECIALLY ACROSS THE EAST. WILL
INCREASE POPS FOR THE EASTERN 1/3 FOR THU AND IT WOULD NOT BE
SURPRISING IF A LAKE EFFECT SNOW ADVISORY MAY BE NEEDED. FOR
NOW...WILL GO WITH 1 TO 3 INCHES FOR THURSDAY AND ANOTHER INCH OR SO
THURSDAY NIGHT.
FOR THE EXTENDED...PRETTY GOOD AGREEMENT FM GFS/ECMWF/CANADIAN THAT
UPR LEVELS SHOW INCREASING TROFFINESS BY LATE WEEKEND. MODELS HAVE
LATCHED ONTO A STRONGER SHORTWAVE DROPPING THROUGH SUNDAY INTO
SUNDAY NIGHT ALONG WITH A SFC LOW SLIDING ACROSS UPR LAKES. SLIGHT
DIFFERENCES WITH TRACK OF SFC LOW...BUT ALL GUIDANCE INDICATES WARM
AIR ADVECTION AHEAD OF TROUGH AND DIVERGENCE ALOFT FM JET DIGGING IN
ON BACK SIDE OF TROUGH INTO UPR MISSISSIPPI RIVER VALLEY WILL SUPPORT
SOME SHRA WORKING THROUGH UPR MI SUNDAY AND SUNDAY NIGHT. MODEL
CONSENSUS POINTED TO CHANCE POPS OVR WEST HALF OF CWA ON SUNDAY THEN
MOVING INTO EASTERN CWA SUNDAY NIGHT. ABOVE AVERAGE CONFIDENCE IN
TIMING/EXTENT OF RAIN CHANCES THROUGH SUNDAY. RIDGE WORKS ACROSS FOR
MONDAY WITH MAINLY DRY WX FIGURED.
BEYOND MONDAY...ANOTHER TROUGH IS FCST TO COME ACROSS UPR LAKES IN
FLATTENING UPR FLOW. THE FLOW BECOMING MORE ZONAL IS LEADING TO
TIMING DIFFERENCES IN THE MODELS. GFS IS QUICKEST WITH NEXT SFC
TROUGH...PUSHING IT COMPLETELY THROUGH AREA BY WEDNESDAY MORNING.
LATEST ECMWF/CANADIAN ARE MUCH SLOWER AND MORE AMPLIFIED...WITH A
STRONG SFC LOW FCST TO MEANDER OVR UPR LAKES THROUGH AT LEAST
WEDNESDAY. GFS HAS BETTER RUN-TO-RUN CONSISTENCY AND MATCHED
CONTINUITY SO DID SIDE WITH THAT IDEA FOR NOW. TOUGH TO BET AGAINST
ECMWF IN THE EXTENDED PERIODS THOUGH...SO HAVE LOWER CONFIDENCE IN
EXTENDED BEYOND MONDAY DUE TO THE TIMING DIFFERENCES IN MODELS. WHAT
IS AGREED UPON BY MODELS IS COOL DOWN BEHIND THIS SYSTEM MID-LATE
WEEK WITH POSSIBLE RAIN/SNOW SHOWERS. THE MAIN QUESTION IS JUST HOW
QUICK THIS WILL OCCUR.
&&
.AVIATION /FOR THE 12Z TAF ISSUANCE/...
IT WILL BE A BUSY 24 HOURS AVIATION WISE WITH A STORM SYSTEM NEARING
FROM ILLINOIS. CLOUDS RACING INTO THE AREA HAVE BROUGHT ABOUT MVFR
CEILINGS. LOOK FOR -RA TO BE THE DOMINANT WEATHER TYPE INITIALLY AT
SAW...BUT WITH COLD AIR ALREADY IN PLACE AT IWD AND SAW...SNOW WILL
RULE. A LINE OF WET HEAVY SNOW WILL DEVELOP AND ACCUMULATE THE 5 TO
10 INCHES BY THE TIME IT IS SAID AND DONE AT SAW...ASSISTED BY SNOW
ENHANCING WINDS OFF LAKE SUPERIOR. THIS COULD BRING LOW END LIFR
CEILINGS AND VIS TO SAW. STRONG N TO NE WINDS OFF LAKE SUPERIOR WILL
BECOME NORTHWESTERLY THIS EVENING. THE STRONGEST WINDS WILL MOVE
INTO SAW WITH GUSTS NEAR 30KTS THIS AFTERNOON. AS THE LOW EXITS TO
OUR NORTHEAST...A BETTER CHANCE OF BANDED CONVERGENT LAKE EFFECT
SNOW WILL BE POSSIBLE ON NW FLOW ACROSS IWD OVERNIGHT.
&&
.MARINE /FOR THE 4 PM LAKE SUPERIOR ISSUANCE/...
DEEPENING LOW PRESSURE OVER ILLINOIS WILL SHIFT NORTHEASTWARD TO FAR
EASTERN LS AND EASTERN UPPER MICHIGAN BY LATE AFTERNOON...WITH N-NE
GALES BEGINNING BY LATE MORNING ACROSS CENTRAL AND EASTERN LS. THE
LOW WILL DEEPEN FURTHER OVER JAMES BAY THURSDAY AFTERNOON. GALES
REMAIN LIKELY...WITH A POTENTIAL FOR STORM FORCE GUSTS AT THE HIGHER
OBSERVATION PLATFORMS THIS EVENING/EARLY OVERNIGHT. THE EXITING LOW
WILL ALLOW A RIDGE OF HIGH PRESSURE TO BRIEFLY BUILD ACROSS LS
THURSDAY NIGHT INTO EARLY FRIDAY...BEFORE A WEAK TROUGH SLIDES IN
FRIDAY NIGHT. LOW PRESSURE OVER SOUTHERN SASKATCHEWAN SATURDAY
MORNING WILL DEEPEN AS IT TRACKS ACROSS HUDSON BAY SUNDAY
NIGHT...WHILE DRAGGING A TROUGH OVER LAKE SUPERIOR ON SUNDAY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR MIZ001-003-084.
WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 6 AM EST
THURSDAY FOR MIZ006.
WINTER STORM WARNING UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT FOR
MIZ004-010.
WINTER STORM WARNING UNTIL 6 AM EST /5 AM CST/ THURSDAY FOR
MIZ005-011.
WINTER WEATHER ADVISORY FROM 1 PM EST /NOON CST/ THIS AFTERNOON
TO MIDNIGHT EST /11 PM CST/ TONIGHT FOR MIZ012-013.
LAKE SUPERIOR...
GALE WARNING FROM 7 PM THIS EVENING TO 5 PM EST THURSDAY FOR
LSZ251-267.
GALE WARNING FROM 10 AM THIS MORNING TO 1 PM EST THURSDAY FOR
LSZ265-266.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 PM EST THURSDAY FOR
LSZ263-264.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 1 PM EST THURSDAY FOR
LSZ248>250.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 6 AM EST THURSDAY FOR
LSZ244-245.
LAKE MICHIGAN...
GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 AM EST THURSDAY FOR
LMZ250.
&&
DISCUSSION...MRD
EXTENDED...KF
AVIATION...KF
MARINE...KFHazardous weather outlook, Nov 9, 5:11 AM EST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 511 AM EST WED NOV 9 2011 MIZ002-009-101200- ONTONAGON-GOGEBIC- 511 AM EST WED NOV 9 2011 /411 AM CST WED NOV 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE FIRST ACCUMULATING SNOW OF THE SEASON IS EXPECTED TODAY. SNOW ACCUMULATIONS OF 1 TO 5 INCHES IS POSSIBLE...WITH THE HEAVIEST SNOW EXPECTED FROM PAULDING TO WATERSMEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL LAKE EFFECT SNOW SHOWERS ARE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ001-003>006-010>013-084-101200- KEWEENAW-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-IRON-DICKINSON- MENOMINEE-DELTA-SOUTHERN HOUGHTON- 511 AM EST WED NOV 9 2011 /411 AM CST WED NOV 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MIXTURE OF RAIN AND SNOW WILL CHANGE TO ALL SNOW TODAY. THE SNOW WILL FALL HEAVY AT TIMES...ESPECIALLY ACROSS INLAND CENTRAL UPPER MICHIGAN. IN ADDITION....STRONG NORTH TO NORTHWEST WINDS GUSTING TO 45 WILL DEVELOP THIS AFTERNOON INTO TONIGHT NEAR LAKE SUPERIOR. THE EVENING COMMUTE MAY BE VERY HAZARDOUS. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS. MINOR BEACH EROSION AND LAKESHORE FLOODING IS ALSO POSSIBLE ALONG MARQUETTE AND ALGER COUNTY SHORELINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING LAKE EFFECT SNOW IS POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTER REPORTS OF HEAVY SNOW WILL BE GREATLY APPRECIATED TODAY THROUGH THURSDAY. MIZ007-014-085-101200- LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- 511 AM EST WED NOV 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON INTO TONIGHT. AN INCH OR TWO OF SNOW ACCUMULATION IS POSSIBLE. NORTHWEST WIND GUSTS NEAR 45 MPH ARE ALSO EXPECTED TONIGHT CLOSE TO LAKE SUPERIOR. A RUMBLE OF THUNDER IS ALSO POSSIBLE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING LAKE EFFECT SNOW IS POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-101200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 511 AM EST WED NOV 9 2011 /411 AM CST WED NOV 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NORTH TO NORTHWEST GALES OF 35 TO 45 KNOTS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS MUCH OF LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWEST GALES TO 35 KNOTS IS POSSIBLE ACROSS EASTERN LAKE SUPERIOR THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-101200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 511 AM EST WED NOV 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MRD
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 4:28 AM EST | Winter Weather Advisory | MQT | Delta, Houghton, Keweenaw, Menominee | 20 hr |
| Nov 9, 5:21 AM EST | Lakeshore Flood Statement | MQT | Alger, Marquette | 24 hr |
| Nov 9, 4:22 PM EST | Lake Effect Snow Advisory | MQT | Gogebic, Ontonagon | 27 hr |
Nearby
Wind Advisories in Michigan, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.